







Barkly BeefUp Forum – Mon 24 July 2023 Herd Management Forum – Tues 25 & Wed 26 July 2023

Venue: AACo Brunette Downs Station

Sunday 23 July - BBQ and networking drinks from 6.30pm

Details Monday 24 July - BeefUp Forum & dinner

Tuesday 25 and Wednesday 26 July – Herd Management Forum (2 days)

BeefUp - MLA members \$25. Non-members \$50.

Includes the BeefUp forum and field trip, plus all meals on 23-24 July.

Combined ticket: BeefUp & Herd Management forum - \$150.

Cost: Includes all of the above, plus a subsidised Grazing Fundamentals EDGE workshop,

training in best practice cattle mangement, understanding business finance and more, as

well as all meals on 25-26 July.

BYO: Camping gear and personal items.

RSVP: mla.com.au/beefup
Friday 14 July 2023

Join us for the Barkly Region BeefUp forum and the biannual Herd Managers Forum. Tickets are available for both events separately or as a combined offering.

The BeefUp forum will present the latest in local and world-leading research and technologies for the northern beef industry.

The Barkly BeefUp program will cover:

- MLA RD&A update and market insights.
- Innovation and future agtech
- Profitable businesses in the Barkly what drives business performance
- The latest research in disease, genetics and breeder herd improvement
- Property paddock tour

The Herd Management Forum will take place over two days and will cover:

- Understanding practical finance in the business
- Biosecurity Introduction Current risks, paperwork and trucking requirements
- Grazing Fundamentals EDGE workshop
- And more!





Sunday 23rd July

Arrival Day	
12noon onwards	Arrive at Brunette Downs. Check in and induction. Set up camp site.
5.30pm – 7.30pm	Casual BBQ and drinks

Monday 24th July – BeefUp Forum

07.00am Breakfast and registration		
08.00am Opening	Emcee / Master of Ceremonies	
08.30am Welcome from AACo. (10 mins)	Cheyne Williams, AACo	
8.40am RBRC Welcome	Matthew Barrett – BRAC	
08.45am MLA RD&A and market update	Sally Leigo, Program Manager – Adoption - Meat & Livestock Australia (20 mins) plus 10 mins Q&A	
09.15am NT DITT Barkly region update	Tim Schatz, Northern Territory Government (15 mins) Projects in the region	
09.30am – Paddock Power: understanding cost of development against production	Dionne Walsh – GIS mapping, cost benefit tool, paddock power 30 mins + 10 mins Q&A Producer experience (10 mins)	
10.10am Morning tea (30 mins)		
10.40am The Northern Beef Report - insights on the profit drivers of Barkly businesses	Michael Wellington – Bush Agribusiness (40 mins) + 10 mins Q&A	
	Facilitator: Claire Mahony, Head of New Ventures and Innovation - AACo	
	Australian Feedbase Monitor - Phil Tickle – CiboLabs	
11.30am AgTech in action	Immersive technologies – Kat Bidstrup and Tim Gentle - ThinkDigital	
	eNVD and integrity systems – Renelle Jeffrey, ISC	
	Facilitator: Claire Mahony	
12:30pm AgTech, where to next?	Where could your technology go in the future?	
	Panel discussion	
	Panel discussion.	

1.10pm Lunch (1 hour)			
2.10pm AACo & MLA 'Horns and Health' project overview	Matt Kelly Senior Research Analyst, AACo		
Paddock tour	Michael McGowan, Professor Livestock Medicine - The University of Queensland Bull assessment, disease testing, visual assessment and crush side semen test, reproductive diseases, UQ PCR testing, development of vaccines		
	Field demonstrations		
	Mark Peart - uDose (DIT AgTech)		
5.00pm	Return from Paddock Tour		
6.00pm	Dinner		



Tuesday 25th Barkly Herd Management Forum

08.00am	Welcome and intro			
	Eleanor Fordyce – Facilitator			
	Understanding practical finance in the business			
	Michael Wellington, Bush Agribusiness.			
08.30am	- Reading spreadsheets			
	- Practical application of financial skills			
	 How you manage financial investment over the long term 			
09.30am	Introduction to biosecurity – Current risks, paperwork and trucking requirements			
	Hayley Bennett, DITT			
10.00am	Morning Tea			
10.30am	Best Practice Cattle Management			
	Toby Wass, Wass Veterinary Services			
12.30pm	Lunch (30mins)			
1.00pm	Post mortem activity			
	Toby Wass			
3.00pm	Afternoon Tea			
3.30pm	Grazing Fundamentals EDGE			
	Dionne Walsh			
5.30pm	End of the day			

Wednesday 26th

07.00am	Grazing Fundamentals EDGE Dionne Walsh	
10.00am	Smoko	
10.30am	Grazing Fundamentals EDGE Dionne Walsh	
12.00pm	Lunch	
12.30pm	Grazing Fundamentals EDGE Dionne Walsh	